Psycho-Babble Medication Thread 66451

Shown: posts 1 to 3 of 3. This is the beginning of the thread.

 

Start tapering PAXIL tomorrow worried

Posted by yo-wazzzup on June 14, 2001, at 11:19:48

I'm having adverse reactions from Paxil. I start a SLOW tapering tomorrow. Doc. wants me to being by taking 1 tab. on odd days & 1/2 on even (20mg.) Does this sound like an odd tapering to anyone else? I breast feed my 7 month old & have since his birth. I began taking paxil 7 months ago. No antidepressants for 7 years prior & even then, I never stuck with them for more than a month or 2 @ a time because of the stigma attatched to mental illness. Anyways...I'm side tracking here a bit... I'm concerned about withdrawl for my baby & myself. My doc. wants to put me on anouther, but I haven't been told (didn't ask) med. Being seen 4 psycological & psychiatric assessments in next couple of weeks. (ASSESSMENT SHOULD GO OVER WELL DURING WITHDRAWL, EH?!?) Is there anyone out there that can swap tapering tid bits? Anyone who has breast fed & tapered? Should I be as anxious as I am?

 

Re: Start tapering PAXIL tomorrow worried

Posted by super on June 14, 2001, at 12:35:49

In reply to Start tapering PAXIL tomorrow worried , posted by yo-wazzzup on June 14, 2001, at 11:19:48

I was on Paxil for about 6 months. I tapered it and started Wellbutrin at the same time. I was going crazy (I don't even remember the details but I don't think I was sleeping and I was probably having noises in my head) so my p-doc just had me go cold turkey on the Paxil, because she decided I shouldn't be on both antidepressants at the same time (probably something to do with my bipolar). After I stopped the Paxil, my problems resolved (slowly but surely). So I didn't have any problems stopping Paxil cold turkey and it was actually beneficial for me. It sounds like your p-doc has a well thought-out plan--I'd follow it.

> I'm having adverse reactions from Paxil. I start a SLOW tapering tomorrow. Doc. wants me to being by taking 1 tab. on odd days & 1/2 on even (20mg.) Does this sound like an odd tapering to anyone else? I breast feed my 7 month old & have since his birth. I began taking paxil 7 months ago. No antidepressants for 7 years prior & even then, I never stuck with them for more than a month or 2 @ a time because of the stigma attatched to mental illness. Anyways...I'm side tracking here a bit... I'm concerned about withdrawl for my baby & myself. My doc. wants to put me on anouther, but I haven't been told (didn't ask) med. Being seen 4 psycological & psychiatric assessments in next couple of weeks. (ASSESSMENT SHOULD GO OVER WELL DURING WITHDRAWL, EH?!?) Is there anyone out there that can swap tapering tid bits? Anyone who has breast fed & tapered? Should I be as anxious as I am?

 

Re: Start tapering PAXIL tomorrow worried yo-wazzzup

Posted by Sulpicia on June 14, 2001, at 15:52:42

In reply to Start tapering PAXIL tomorrow worried , posted by yo-wazzzup on June 14, 2001, at 11:19:48

>One suggestion: paxil comes in an elixir. Using it you can control
your taper precisely and minimize any possible discomfort.
I heard from 1 woman who did the whole thing w/in 1 wk w/no problem.
as for the baby, can the pediatrician add some info?

The taper you describe is news to me but I'm not a professional, just a
consumer. Slow and steady decrease *should* be common sense but your
pdoc may have a good reason for his suggestion -- I would ask tho.

Best of luck.
S.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.